MAUDE Adverse Event Report: ANGIODYNAMICS VORTEX CT PORT ACCESS SYSTEM; SMARTPORT CT

ANGIODYNAMICS VORTEX CT PORT ACCESS SYSTEM; SMARTPORT CT
Catalog Number H787CT66PTPD0
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Angiodynamics has received notification that we no longer are eligible to participate in the alternative summary (asr) program for the product families of vortex and smartport.This retrospective mdr is being filed at this time based on the new ineligibility notice, dated june 12, 2017.The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint reference (b)(4).
 
Event or Problem Description
As reported to angiodynamics on october 05, 2016: the patient's port was removed for an unknown issue.Upon removal, it was noted the catheter had a tear in it approximately two inches from the port.The device was replaced with another port.The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.Without performing a device evaluation, angiodynamics is unable to determine a root cause for the event.The customer's reported complaint description of "catheter fracture" is not confirmed, as no sample was returned.A device history records search revealed no quality related issues or manufacturing deficiencies at the time of manufacture.A potential root cause for the catheter fracture may be due to "pinch off syndrome".The location of the fracture being away from the port provided support this potential root cause.The directions for use supplied with the device instructs the physician/clinician on how to properly implant the catheter/port, and cautions against certain handling techniques to avoid "pinch-off syndrome".The instructions for use, which is supplied to the user with this catalog number, contains the following statements: potential complications: use of angiodynamics port systems involve potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: fibrin sheath, migration, catheter pinch-off (compression of the catheter between the clavicle and the first rib) and catheter fragmentation.Warning: if pinch-off syndrome is suspected, the port should be evaluated prior to power injection.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was a smartport with catheter tubing attached.As received, the catheter was attached to the port.The catheter tubing contained a slice at between the 14-15cm marks.Visual inspection of port performed using magnification.The catheter tubing contained a slice-hole in the catheter tubing at between the 14-15cm mark.The appearance of the fracture is similar to that of a tubing that has been over-pressurized, i.E.Slice is parallel to tubing lumen.The device met all manufacturing dimensional specifications.The customer's reported complaint is confirmed for catheter tubing fracture.A longitudinal fracture was observed in the tubing in the location where the tubing exits the blue boot.Given the longitudinal appearance of the fracture and location, the likely root cause is over-pressurization of the catheter tubing.This may have occurred if lumen was occluded and injection/flushing was attempted.The device history records for the lots obtained through the ship history report (packaging lots) were reviewed.The review confirmed that the packaging lot and all component lots met all material, assembly, and performance specification.The directions for use supplied with the device instructs the physician/clinician on how to properly flush the catheter/port.The instructions for use, which is supplied to the user with this catalog number, contains the following statements: potential complications: catheter disconnection or migration, catheter fracture, including "pinch-off syndrome", extravasation and fibrin sheath formation.Caution: to avoid injection into subcutaneous tissue, ensure that all catheter holes remain within the peritoneal cavity.Attach an anti-coring needle to a 50 ml syringe filled with saline.Flush system with saline solution and immediately aspirate to confirm that flow is not obstructed and that no leaks exist.Close fascia and skin incisions using a continuous monofilament fascia closure for watertight seal and standard skin closure.Dress wound.Attach an anti-coring needle to a 10 ml syringe of normal saline.Penetrate septum and flush system.Saline flushes: prior to drug administration, flush the system with saline solution to remove heparin.If more than one drug is administered, flush the system with saline solution between drugs.After patient treatment is completed, always flush the system to cleanse the catheter and port chamber.With dual lumen systems, flushing must be repeated for each side.Heparin flush schedule: to keep the angiodynamics port system patent, the system must be flushed with heparinized saline at regular intervals.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference (b)(4).

Brand Name
VORTEX CT PORT ACCESS SYSTEM
Common Device Name
SMARTPORT CT
Manufacturer (Section D)
ANGIODYNAMICS
one horizon way
manchester GA 31816
MDR Report Key6705772
Report Number1056436-2017-00051
Device Sequence Number1038381
Product Code LJT
UDI-Device IdentifierH787CT66PTPD0
UDI-PublicH787CT66PTPD0
Combination Product (Y/N)N
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberH787CT66PTPD0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2016
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2017
Supplement Date Received by Manufacturer06/12/2017
06/12/2017
Initial Report FDA Received Date07/12/2017
Supplement Report FDA Received Date08/01/2017
08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1